DOI 10.2174/0115748863288106240313042127
Dopaminergic Drugs and Valproate-associated Refractory Hyponatremia Over Levosulpiride-induced Parkinsonism in an Elderly Female Patient When Deprescribing was the Only Therapy.
Аннотация
INTRODUCTION
Prescribing cascade is a condition in which a drug administered to a patient causes an adverse reaction that is misinterpreted as a new condition, resulting in the addition of a new drug.
CASE PRESENTATION: Here, we report the case of an elderly female patient who suffered from metabolic, neurologic, and urinary consequences of a prescribing cascade of antiemetic, antiepileptic, and dopaminergic drugs. While levosulpiride caused Parkinsonian symptoms, the dopaminergic drugs and valproate caused refractory hyponatremia followed by altered sensorium, and clidinium contributed to urinary retention.
CONCLUSION
The case highlights the need to be vigilant for adverse consequences of the prescribing cascade, especially for antiemetic drugs, such as levosulpiride, because of its propensity to induce extrapyramidal reactions in older patients. In cases of refractory hyponatremia, a trial of de-challenge of valproate and dopaminergic drugs should be considered. The identification and removal of the culprit drugs can rescue the patient from a disabling cycle of adverse drug reactions.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.